Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Brownsville, TX

May 9, 2014Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2014, 6:13 PM CDT for Zapata County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2014, 6:13 PM CDT (23:13 UTC)
Expired
May 9, 2014, 7:00 PM CDT
In force
47 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 193 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 4:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WUUS54 KBRO 092313
SVRBRO
TXC505-100000-
/O.NEW.KBRO.SV.W.0003.140509T2313Z-140510T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
613 PM CDT FRI MAY 9 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER NORTHERN ZAPATA COUNTY...MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ESCOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2732 9937 2728 9933 2727 9896 2699 9895
      2707 9945 2708 9944 2711 9945 2714 9944
      2715 9945 2716 9943 2727 9946
TIME...MOT...LOC 2313Z 303DEG 33KT 2722 9925

$$

55
1 follow-up statement
804 
WWUS54 KBRO 092330
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 PM CDT FRI MAY 9 2014

TXC505-100000-
/O.CON.KBRO.SV.W.0003.000000T0000Z-140510T0000Z/
ZAPATA-
630 PM CDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ZAPATA COUNTY...

AT 630 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 10 MILES NORTH OF BUSTAMANTE...MOVING
SOUTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WINDS TO 70 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ESCOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2708 9944 2711 9945 2726 9926 2727 9896
      2699 9896 2707 9945
TIME...MOT...LOC 2330Z 303DEG 33KT 2713 9910

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 5:58 PM CDT, 15 minutes earlier.

Area forecast discussion, May 9, 5:58 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
558 PM CDT FRI MAY 9 2014

.DISCUSSION...SURFACE PRESSURE FALLS OVER MEXICO IN RESPONSE TO
THE ADVANCING UPPER LEVEL WAVE CONTINUE TO PRODUCE A MORE EASTERLY
COMPONENT TO THE SURFACE WINDS OVER THE NORTHERN TIER OF COUNTIES.
RESIDUAL OUTFLOW BOUNDARIES MAY WORK WITH EFFECTIVE HELICITY
VALUES AROUND 100 M2/S2 TO PRODUCE A BRIEF ISOLATED TORNADO THREAT
THROUGH THE NEXT 3 HOURS OR SO MAINLY IN BROOKS/JIM HOGG/KENEDY
AND ZAPATA COUNTIES. LOCAL INCREASES IN HELICITY IN ZAPATA COUNTY
AT THE BEND OF A CONVECTIVE STRUCTURE TAKING AN INCREASINGLY LINE
ECHO WAVE PATTERN SHAPE MAY ALSO BRIEFLY LOCALLY INCREASE SEVERE
THREAT. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 60 KNOTS AND
MIXED LAYER CAPES AT 2000 TO 2500 J/KG CONTINUES TO PRODUCE SEVERE
WEATHER THREAT ACROSS THE ENTIRE CWA MOVING FROM WEST TO EAST AS THE
EVENING PROGRESSESE. RADAR Z/V DATA AND RECENT TRENDS WILL REQUIRE
THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS STARTING VERY SHORTLY
OVER OUR NORTHWESTERN ZONES PRIMARILY FOR DAMAGING WIND WITH THE
ATTENDANT THREAT OF LARGE HAIL IN THE STRONGEST CORES.

WITH PRECIPITABLE WATER VALUES AT 1.8 TO 2.0 INCHES...AMONGST
HISTORICAL HIGH VALUES FOR THIS TIME OF YEAR WILL ALSO BE CLOSELY
MONTIORING THE HYDROLOGICAL RESPONSE AND FLASH FLOOD WARNINGS MAY
BE REQUIRED AS THE EVENING PROGRESSES GIVEN THE LARGE AREAL
COVERAGE AND SLOW MOVEMENT OF STORMS.

/68-JGG/

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 502 PM CDT FRI MAY 9 2014/

DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 136 HAS BEEN ISSUED
FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. EXPANDED
SEVERE WORDING IN GRIDS AND HWO. /68-JGG/

PREV DISCUSSION... /ISSUED 434 PM CDT FRI MAY 9 2014/

DISCUSSION...CONTINUING TO MONITOR CONVECTIVE TRENDS MAINLY TO
THE NORTH AND WEST THIS AFTERNOON.

MAIN LARGE SCALE FEATURES ARE A MID AND UPPER LEVEL TROUGH
CURRENTLY CENTERED OVER CHIHUAHUA AND COAHUILA STATE MEXICO.
MOVING TO THE EAST AND EXPECTED TO PASS OVERHEAD BY MIDNIGHT
TONIGHT. A JET MAX EAST OF THIS TROUGH IS ROUGHLY OVERHEAD/JUST TO
THE EAST OF THE REGION. THIS IS PROVIDING WEAK CONVERGENCE ALOFT
WHICH HAS AIDED IN SUPPRESSING CONVECTIVE DEVELOPMENT TODAY.
SURFACE/MIXED LAYER PARCELS ARE QUITE UNSTABLE THIS AFTERNOON WITH
RICH LOW LEVEL MOISTURE AND EXTENSIVE DAYTIME HEATING. BEST
ENSEMBLE OF LAPS/RUC/SPC MESOANALYSIS PROVIDES AROUND 2500/3000
J/KG OF MLCAPE WITH LARGE CAPE VALUES IN THE HAIL GROWTH REGION
AND MID LEVELS. MESOANALYSIS HAS TRENDED TO ERODE THE 25 TO 75
J/KG OF MLCINH THAT HAS BEEN PRESENT THROUGH THE AFTERNOON OVER
THE LAST HOUR OR TWO.

THE MAIN UPPER TROUGH IS PROVIDING A DIVERGENT/DIFFLUENT
ENVIRONMENT OVER THE SIERRA MADRE MOUNTAINS AND LOW LEVEL
CONVERGENCE HAS INCREASED MARKEDLY IN THE LAST FEW HOURS IN THAT
REGION IN CONCERT WITH THERMAL TROUGHING AND NUMEROUS LARGE
THUNDERSTORMS ARE APPARENT IN NUEVO LEON AND NORTHERN TAMAULIPAS.
OUR SURFACE WINDS HAVE SHIFTED EAST NORTHEAST AS LOW PRESSURE
DEEPENS TO OUR WEST.

EXPECTING THAT AS OUR UPPER LEVEL ENVIRONMENT IMPROVES OVER THE
NEXT FEW HOURS IT WILL MAINTAIN A FAVORABLE ENVIRONMENT FOR STRONG
TO MARGINALLY SEVERE THUNDERSTORMS AND THE ACTIVITY OVER SOUTH
CENTRAL TEXAS AND NUEVO LEON MAY WORK INTO OUR WESTERN COUNTIES
WITH ADDITIONAL DEVELOPMENT POSSIBLE FROM OUTFLOW BOUNDARIES
PRODUCED BY ONGOING CONVECTION. SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH QUARTER SIZED HAIL AND GUSTY WINDS TO 60 MPH MAINLY
WEST OF A LINE ROM RIO GRANDE CITY TO HEBBRONVILLE. CURRENT
THINKING IS BY THE TIME THE UPPER WAVE AND ITS ASSOCIATED LOW
LEVEL CONVERGENCE AND FAVORABLE THERMODYNAMIC ENVIRONS ARRIVE
NOCTURNAL COOLING WILL LIKELY HAVE LIMITED LOW LEVEL INSTABILITY
ENOUGH TO KEEP STORMS BELOW SEVERE LIMITS. WILL CONTINUE TO
MONITOR TRENDS HOWEVER. GRIDS HAVE BEEN TWEAKED TO INCREASE TIMING
RESOLUTION NOW THAT THUNDERSTORMS HAVE INITIATED AND THAT PICTURE
IS SOMEWHAT CLEARER. /68-JGG/

PREV DISCUSSION... /ISSUED 200 PM CDT FRI MAY 9 2014/

SHORT TERM /NOW THROUGH SATURDAY NIGHT/...EMPHASIS WILL BE PUT ON
THE POTENTIAL FOR LATE AFTERNOON AND EVENING CONVECTION.
THUNDERSTORMS ARE BEGINNING TO FIRE ACROSS THE SIERRA MADRE WEST OF
ZAPATA AND WEBB COUNTY WHILE ONGOING CONVECTION /SOME SEVERE/ IS
NOTED OVER SOUTH CENTRAL TEXAS WHERE A SEVERE THUNDERSTORM WATCH IS
IN EFFECT UNTIL 7 PM. UPPER TROUGH OVER WEST TEXAS IS ASSOCIATED
WITH 100+ KNOT JET STREAK EXTENDING ACROSS SW AND CENTRAL TEXAS AND
A FRONTAL BOUNDARY EXTENDS FROM AROUND DEL RIO TO NORTH OF
DALLAS-FT. WORTH METRO PLEX. WHILE 12Z GFS AND NAM KEEP THE DEEPEST
CONVECTION WELL NORTH OF OUR CWA GUT FEELING IS THAT SOME CONVECTION
WILL MOVE INTO THE NORTHERN AND WESTERN AREAS THIS EVENING. 00Z
ECMWF WAS THE MOST BULLISH WITH HIGH POPS MOST LOCATIONS THIS EVENING
BUT BELIEVE THE HIGHER POP PLACEMENT WAS TO FAR SOUTH WITH CURRENT
ACTIVITY WELL NORTH OF THE REGION. INCREASING INSTABILITY DUE TO
DECENT AFTERNOON HEATING PLENTY OF MOISTURE AND AN AREA OF PVA
APPROACHING THE RIO GRANDE RIVER SHOULD COMBINE WITH LIFT OF THE
UPPER JET TO PROVIDE SCATTERED CONVECTION ACROSS THE NORTHERN AND
WESTERN ZONES. ANY STORMS THAT DO DEVELOP WILL HAVE THE CAPABILITY
TO PRODUCE MODERATE TO LARGE HAIL AND GUSTY WINDS. CONFIDENCE IS LOW
ENOUGH TO KEEP MENTION OF THE HAIL AND WIND OUT OF THE ZONE FORECAST
AT THIS TIME. KEPT LOWER CHANCES IN ACROSS THE LOWER VALLEY IF SOME
STORMS DRIFT FAR ENOUGH EAST BEFORE THE INSTABILITY WEAKENS AS THE
EVENING SURFACE INVERSION DEVELOPS.

SHORTWAVE TO OUR WEST DAMPENS OUT AS IT PASSES TO THE EAST LATE
TONIGHT WITH SHORTWAVE RIDGING SETTLING OVERHEAD SATURDAY. NEGATIVE
PVA SPREADS ACROSS THE REGION WITH WEAK SUBSIDENCE. THIS SHOULD END
THE CHANCE OF RAIN BUT HUMIDITY STILL HANGS AROUND WITH SOUTHEAST
FLOW CONTINUING. CLOUDY SKIES BECOME PARTLY CLOUDY AS MODEST MID
LEVEL DRY AIR MIXES THROUGH THE LOW LEVEL MOISTURE.

TEMPERATURES OVERNIGHT AND SATURDAY TO REMAIN RATHER MILD WITH
PLENTY OF HUMIDITY. DAYTIME HIGHS ON SATURDAY WILL BE HOT SIMILAR
TODAY NEAR 90 IN THE EAST AND NEAR 100 IN THE WEST.

LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...THE INHERITED FORECAST
WAS BASED ON A BLEND OF THE GFS AND ECMWF...BUT THE ECMWF SEEMS TO
BE MORE FAVORED THIS CYCLE...AND THE SOLUTION FOR THE TUESDAY COLD
FRONT WILL THEREFORE BECOME MORE DEFINED TO MOVE THROUGH THE CWA
TUESDAY AFTERNOON...REACHING THE COAST SOMETIME AROUND MIDNIGHT. AS
MENTIONED BY THE PREVIOUS SHIFT...THE GFS IS PROVIDING A FASTER
SOLUTION BY ABOUT 12 HOURS...AND A COMPROMISE RESULTED IN A SLIGHTLY
BROADER WINDOW FOR RAIN CHANCES.

MID LEVEL FLOW WILL STRAIGHTEN OUT OVER THE CWA SATURDAY...LEADING
TO SETTLED CONDITIONS...BUT THE FLOW WILL BEGIN TO BACK TO SOUTHWEST
ON SUNDAY AS A PROGRESSIVE POSITIVE TILT SHORT WAVE TROUGH DIGS OVER
THE FOUR CORNERS...FURTHER STIMULATING A LOW PRESSURE STORM SYSTEM
OVER THE SOUTHERN HIGH PLAINS...PROGGED TO DEEPEN TO 997 MB OVER
NORTH TEXAS SUNDAY AFTERNOON...OR DEEPER IF ONE ACCEPTS THE GFS
SOLUTION. EITHER WAY...SOUTHEAST WINDS WILL BECOME BREEZY TO WINDY
WITH HIGH TEMPS FROM THE UPPER 80S EAST TO THE UPPER 90S WEST.
PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL AS MOISTURE BEGINS TO
POOL OVER THE CWA. MID 70S WILL PREVAIL OVER THE CWA SUNDAY NIGHT
FOLLOWED BY SLIGHTLY COOLER WEATHER MONDAY WITH MORE CLOUDINESS. THE
FRONT WILL PUSH SOUTH FROM THE CENTRAL PLAINS INTO NORTH TEXAS...
WHERE COOLER AIR WILL BE FROM...BUT DRIER AIR WILL ALSO MOVE IN FROM
THE SOUTHWEST...UNDER THE MID LEVEL RIDGING BUILDING OVER THE WEST
COAST.

A MID LEVEL LOW WILL SPIN OUT OF THE GULF OF ALASKA AND INTO THE
PACIFIC NORTHWEST FRIDAY NIGHT...OPENING INTO A STRONG...POSITIVE
TILT TROUGH RIDING ON THE POLAR JET JUST TO ITS SOUTH. THE SYSTEM
WILL SPAWN PRESSURE FALLS AND A DEVELOPING STORM SYSTEM OVER THE
SOUTHERN HIGH PLAINS SATURDAY NIGHT AND SUNDAY...PUSHING A COLD
FRONT INTO NORTH TEXAS SUNDAY NIGHT. THE SYSTEM WILL TAP INTO AND
ENTRAIN SOME COOLER AIR STILL LOCKED UP OVER THE NORTHERN PLAINS.
THE UPPER TROUGH WILL PROGRESS SLOWLY EAST OVER THE PLAINS MONDAY
AND TUESDAY...AND TIMING WITH THE SURFACE FRONT WILL BE SLIGHTLY OUT
OF SYNCH. THE FRONT WILL MOVE THROUGH LATE TUESDAY...WITH THE MID
LEVEL TROUGH AXIS SHALLOW ENOUGH TO TRIGGER CONVECTION MAINLY NORTH
OVER THE UPPER TEXAS COAST OR POSSIBLY THE MIDDLE TEXAS COAST. IN
ANY CASE...QPF AMOUNTS WILL BE SUBSTANTIAL...WITH AN INCH OF RAIN
ACROSS THE CWA NOT OUT OF THE QUESTION...WITH LOCALLY HEAVIER
AMOUNTS POSSIBLE.

ONCE THE FRONT CLEARS THE AREA ON WEDNESDAY...IT COULD STALL OR WASH
OUT OVER THE GULF...WITH NORTHEAST WINDS FOR THE CWA UNTIL HIGH
PRESSURE TO THE NORTH MOVES EAST. DEPENDING ON HOW FAR OFFSHORE THE
FRONT MOVES WILL DETERMINE THE EXTENT OF CLEARING FOR THE CWA LATE
IN THE WEEK...THOUGH THINGS SHOULD IMPROVE OVER THE NORTH AND
WESTERN SECTIONS.

MARINE...
NOW THROUGH SATURDAY NIGHT...WEAK PRESSURE GRADIENT OVER THE
WESTERN GULF TO PERSIST TONIGHT AND SATURDAY. A LIGHT TO MODERATE
ONSHORE FLOW CONTINUES ACROSS ALL COASTAL WATERS. GRADIENT BEGINS
TO STRENGTHEN SATURDAY NIGHT AS LOW PRESSURE TROUGH MOVES INTO THE
SOUTHERN ROCKIES WITH SURFACE LOW PRESSURE TROUGH DEEPENING ACROSS
THE WESTERN TEXAS AND NORTHERN MEXICO. SOUTHEAST WINDS TO INCREASE
MOSTLY ACROSS THE OFFSHORE WATERS WITH EXERCISE CAUTION CONDITIONS
LIKELY BY MIDNIGHT. BEST CHANCE FOR THUNDERSTORMS WILL BE FROM
THIS AFTERNOON THROUGH SATURDAY MORNING THEN CLEAR SAILING INTO
SUNDAY.

SUNDAY THROUGH TUESDAY NIGHT...BROAD HIGH PRESSURE OVER THE GULF AND
LOWER PRESSURE UPSTREAM OVER THE SOUTHERN HIGH PLAINS WILL PROVIDE
THE SYNOPTIC BACKDROP FOR MODERATE SOUTHEAST WINDS AND MODERATE SEAS
ACROSS THE LOWER TEXAS COASTAL MARINE AREAS ON SUNDAY. SMALL CRAFT
EXERCISE CAUTION CONDITION WAVE HEIGHTS OF 4 TO 6 FEET WILL CONTINUE
FROM SATURDAY NIGHT INTO SUNDAY MORNING...AND THOUGH SOUTHEAST WINDS
WILL BE MDT INITIALLY...THEY WILL INCREASE TO BREEZY SUNDAY AFTN. AS
THE LOW PRESSURE SYSTEM CONTINUES OVER THE SOUTHERN PLAINS SUNDAY
NIGHT...LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON
THE GULF WATERS...WITH WINDS AROUND 20 KTS AND SEAS AROUND 7 FEET.
RELIEF WILL NOT OCCUR MONDAY OR EVEN MONDAY NIGHT AS THE GRADIENT
WILL CONTINUE TO SUPPORT ELEVATED SEAS AND SOUTHEAST WINDS...AND
BORDERLINE SMALL CRAFT ADVISORY CONDITIONS AHEAD OF A COLD FRONT...
WHICH WILL HOWEVER GET CLOSE ENOUGH BY TUESDAY TO CHOKE OFF THE
GRADIENT BEFORE MOVING ACROSS THE COAST AND OFFSHORE LATE TUESDAY.
STRONG NORTHEAST WINDS BEHIND THE FRONT WILL BE ENOUGH TO DEVELOP
ADVISORY CONDITIONS AGAIN TUESDAY NIGHT INTO WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL CREATE UNSETTLED AND POTENTIALLY HAZARDOUS MARINE
WEATHER FOR MARINERS TUESDAY AFTERNOON THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  75  88  76 /  30  40  10   0
BROWNSVILLE          91  76  91  76 /  30  40  10   0
HARLINGEN            92  75  92  74 /  30  40  10   0
MCALLEN              93  76  95  77 /  30  50  10   0
RIO GRANDE CITY      93  76  96  76 /  60  60  10   0
SOUTH PADRE ISLAND   82  74  83  76 /  30  40  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/61/60/55/MARTINEZ
Hazardous weather outlook, May 9, 5:00 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT FRI MAY 9 2014

TXZ248>257-102200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 PM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 136 HAS BEEN ISSUED FOR ALL OF
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS UNTIL 11 PM. SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING WITH THE BEST
CHANCE MAINLY WEST OF A LINE FROM RIO GRANDE CITY TO HEBBRONVILLE.
THE MAIN THREAT WITH THESE STORMS WILL BE HAIL TO THE SIZE OF
QUARTERS AND DAMAGING WIND TO 60 MPH. AN ISOLATED INCIDENCE OF
HAIL UP TO TWO INCHES IN DIAMETER IS POSSIBLE.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON THE AREA BEACHES
THROUGH NEXT THURSDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING. ORGANIZED
THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE MONDAY NIGHT
THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
BUT A SEVERE STORM OR TWO...CONTAINING LARGE HAIL AND DAMAGING
WINDS CANNOT BE COMPLETELY RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ENCOURAGED
TO REPORT SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

GMZ130-132-135-150-155-170-175-102200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 PM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE
IMMEDIATE LOWER TEXAS COAST. SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE MAINLY THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODIC SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS
COAST FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

JGG

In the hours before

Special weather statement, May 9, 5:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
539 PM CDT FRI MAY 9 2014

TXZ248-249-252-092330-
ZAPATA-STARR-JIM HOGG-
539 PM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.
  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 630 PM CDT...

  AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 46 MILES NORTHEAST OF
  HEBBRONVILLE TO 35 MILES WEST OF FALCON DAM...MOVING EAST AT
  35 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  DIME TO NICKEL SIZED HAIL.
  STRONG WINDS OF 35 TO 45 MPH.

  LOCATIONS IMPACTED INCLUDE...
  SIESTA SHORES.
  BUSTAMANTE.
  SALINENO.
  HEBBRONVILLE.
  ROMA CREEK.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES. IF THESE STORMS CONTINUE TO INTENSIFY...SEVERE
  WEATHER...INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE.
  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  LATER STATEMENTS AND POSSIBLE WARNINGS.

&&

61
Special weather statement, May 9, 5:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT FRI MAY 9 2014

TXZ248>252-092345-
ZAPATA-STARR-KENEDY-JIM HOGG-BROOKS-
552 PM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 645 PM CDT...

  AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG TO SEVERE THUNDERSTORMS...FROM 33 MILES NORTH OF
  FALFURRIAS TO 25 MILES SOUTHWEST OF FALCON DAM...MOVING EAST
  AT 35 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO
  ARRIVAL.

  LOCATIONS IMPACTED INCLUDE...
  SIESTA SHORES.
  SALINENO.
  NEW FALCON.
  THOMPSONVILLE.
  NORTH ESCOBARES.
  LA ROSITA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE
  WEATHER...INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE.
  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER
  STATEMENTS AND POSSIBLE WARNINGS.

&&

61
Special weather statement, May 9, 6:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 PM CDT FRI MAY 9 2014

TXZ248-092345-
ZAPATA-
605 PM CDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 645 PM CDT...

  AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...OVER NORTHWESTERN ZAPATA COUNTY...MOVING
  SOUTHEAST AT 40 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  GUSTY WINDS OF 40 TO 50 MPH.
  PENNY TO NICKEL SIZED HAIL.

  LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN ZAPATA COUNTY.
  RURAL WESTERN ZAPATA COUNTY.

  THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
  RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV
  FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

&&

55

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:39 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata51 min
May 9, 6:54 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.